I started taking Hydrocodone about a year and a half ago. It was prescribed to me after a car crash I was in. After a few months of taking it as prescribed I started using it to get "high". I got up to 90mgs a day and I decided about a week ago that I wanted and needed to quit. I went to a doctor for help and she sent me to another doctor that prescribed Suboxone. After doing a lot of research and reading several peoples experiences with Sub I do not want to take it. The doctor told me to take a 8mg film a day and told me to plan on being on it for 3 months. I have only taken it for 3 days and the more things I read the more I do not want to keep taking it. It has been 4 days sense my last Hydrocodone and a day sense I took the Suboxone. I guess my question is if I stop taking the Suboxone now after 3 days will I go into withdrawals from it? Any and all advise would be greatly appreciated and I will be here ready to answer any and all questions.
You will probably go into withdrawals in a few days. It may be easy for you or it may be quite unpleasant.
It would seem that you want to get off hydrocodone cold turkey. If so, please google The Thomas Recipe for a list of otc and RX medications that will help you feel a bit better while in withdrawal.
Do you know what you may experience while in wd? If not, one of us can give you some info.
If you have a job, you may need some time off because withdrawal can cause one to make frequent and urgent trips to the bathroom, among other symptoms.
Going cold turkey takes a lot of determination and if you make up your mind to do this, get rid of all opiate pain meds in your home, your office, and anywhere you stash the stuff, as WD's can make even the strongest want to 'just take one' so wd's ease up a bit. Taking just one usually leads back to a total relapse.
IF you do this, keep a journal of every symptom, every unpleasant thing you go through, that way when you are tempted, you can read your journal and you will decide quickly that you don't ever want to do that to yourself again.
Also googling Post Acute Withdrawal Syndrome, opiates, so you understand what is happening to brain chemistry after the acute phase of wd fades. Serotonin, norepinephrine, dopamine and your endorphins are all out of balance right now, but will become balanced again once you've been off hydrocodone for a while, how long is not a question I can answer, as it is different for each person.
You were not on a huge dose, so your withdrawal shouldn't be too bad really.
You just may be lucky and have a fairly easy time of it.
Staying here for support will help a great deal.
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 May 2010 • 7 answers
What is this suboxone I read about about I want to kick my oxy habbit wondering if this stuff helps?
Posted 31 Aug 2010 • 3 answers
Posted 16 May 2011 • 1 answer
Posted 26 Jan 2012 • 5 answers
Posted 30 Jan 2012 • 3 answers